Alert archive / North Dakota / Flash Flood Warnings in 2010
Flash Flood Warning 17, NWS Grand Forks, ND
NWS Grand Forks, ND issued this flash flood warning at Jul 13, 2010, 4:47 PM CDT for Barnes County, North Dakota. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2010, 4:47 PM CDT (21:47 UTC)
- Expired
- Jul 13, 2010, 10:28 PM CDT
- In force
- 6 hr
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Flood severity
- None
County Barnes County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 101 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 193 J/kg
- Mixed-layer CIN
- -386 J/kg
- Mixed-layer LCL
- 1177 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
388
WGUS53 KFGF 132147
FFWFGF
NDC003-141100-
/O.NEW.KFGF.FF.W.0017.100713T2147Z-100714T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
447 PM CDT TUE JUL 13 2010
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BARNES COUNTY IN SOUTHEAST NORTH DAKOTA...
* UNTIL 600 AM CDT WEDNESDAY
* AT 445 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
RADAR ESTIMATED RAINFALL RATES OF UP TO 3 INCHES PER HOUR ARE
POSSIBLE WITH THE THUNDERSTORM. IN ADDITION...SPOTTERS HAVE
REPORTED RAINFALL AMOUNTS OF OVER 2 INCHES IN 45 MINUTES AS
THE THUNDERSTORM PASSED OVER.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
VALLEY CITY...BALD HILL DAM...ECKELSON...FINGAL...HASTINGS...
KATHRYN AND LEAL.
ADDITIONAL THUNDERSTORMS ARE EXPECTED LATER THIS EVENING AND
OVERNIGHT WHICH WILL ADD TO EXCESSIVE STORM TOTAL RAINFALL AMOUNTS
BY WEDNESDAY MORNING.
THE FOLLOWING STREAMS ARE INCLUDED IN THE WARNING...SHEYENNE RIVER...
DRY COULEE...BEAR CREEK AND SPRING CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR
VEHICLE INTO WATER OF UNKNOWN DEPTH. ONE OR TWO FEET OF WATER WILL
FLOAT MOST CARS DOWNSTREAM.
&&
LAT...LON 4663 9844 4693 9846 4693 9845 4698 9845
4699 9847 4708 9848 4718 9847 4717 9773
4663 9768
$$
BRAMER2 follow-up statements
982
WGUS73 KFGF 140026
FFSFGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
725 PM CDT TUE JUL 13 2010
NDC003-141100-
/O.CON.KFGF.FF.W.0017.000000T0000Z-100714T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARNES ND-
725 PM CDT TUE JUL 13 2010
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
WEDNESDAY FOR BARNES COUNTY...
AT 722 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THE FIRST
ROUND OF THUNDERSTORMS WITH VERY HEAVY RAINFALL HAD MOVED EAST OF
BARNES COUNTY. HOWEVER...A SECOND AREA OF THUNDERSTORMS HAS BEGUN TO
FORM SOUTH OF BISMARCK AND IS EXPECTED TO MOVE TO THE NORTHEAST.
THIS ACTIVITY IS EXPECTED TO INCREASE IN INTENSITY AND AREAL
COVERAGE THIS EVENING AND SHOULD MOVE INTO THE BARNES COUNTY AREA
LATER TONIGHT. THE THUNDERSTORMS SHOULD PRODUCE ADDITIONAL HEAVY
RAINFALL. THUS...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR
BARNES COUNTY UNTIL 6 AM WEDNESDAY MORNING.
RUNOFF FROM ANY ADDITIONAL EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING
INCLUDE...VALLEY CITY...BALD HILL DAM...HASTINGS...KATHRYN AND
LEAL.
THE FOLLOWING STREAMS ARE INCLUDED IN THE WARNING...SHEYENNE RIVER...
DRY COULEE...BEAR CREEK AND SPRING CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN THE DANGERS OF FLASH FLOODING
ARE HARD TO RECOGNIZE.
&&
LAT...LON 4663 9844 4693 9846 4693 9845 4698 9845
4699 9847 4708 9848 4718 9847 4717 9773
4663 9768
$$
BRAMER483
WGUS73 KFGF 140328
FFSFGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1024 PM CDT TUE JUL 13 2010
NDC003-140339-
/O.CAN.KFGF.FF.W.0017.000000T0000Z-100714T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARNES ND-
1024 PM CDT TUE JUL 13 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR BARNES COUNTY...
EXCESS RUNOFF FROM HEAVY RAIN WHICH FELL OVER THE SOUTHERN PART OF
BARNES COUNTY HAS ENDED. RADAR ESTIMATES OF 2 TO 3 INCHES OF RAIN
NORTH OF LITCHVILLE...WITH LESSER AMOUNTS OVER THE REST OF THE
COUNTY. 1.31 INCHES OF RAIN WAS RECORDED BY AUTOMATED RAINFALL GAGE
AT VALLEY CITY STATE UNIVERSITY LATE AFTERNOON AND EARLY EVENING.
OTHER THUNDERSTORMS MAY IMPACT THE AREA LATER TONIGHT. CONTACT THE
LOCAL SHERIFF DEPARTMENT IF YOU HAVE FLOODING REPORTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN THE DANGERS OF FLASH FLOODING
ARE HARD TO RECOGNIZE.
&&
LAT...LON 4663 9844 4693 9846 4693 9845 4698 9845
4699 9847 4708 9848 4718 9847 4717 9773
4663 9768
$$
DTRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 4:30 PM CDT, 17 minutes earlier.
Area forecast discussion, Jul 13, 4:30 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 430 PM CDT TUE JUL 13 2010 DELAYED. WILL UPDATE SHORTLY. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && HOPPES
Hazardous weather outlook, Jul 13, 3:07 PM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 307 PM CDT TUE JUL 13 2010 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-142015- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 307 PM CDT TUE JUL 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT AN OUTBREAK OF SEVERE THUNDERSTORMS CONTINUES TO SEEM LIKELY. THUNDERSTORMS HAVE ALREADY STARTED TO DEVELOP OVER CENTRAL NORTH DAKOTA...AND MORE WILL SPREAD INTO EASTERN NORTH DAKOTA DURING THE LATE AFTERNOON AND EVENING HOURS. SOME OF THE STORMS COULD BE SUPERCELLS...WITH LARGE HAIL...DAMAGING WINDS...AND TORNADOES POSSIBLE. THE STORMS WILL CONTINUE TO MOVE EASTWARD...ARRIVING IN THE RED RIVER VALLEY AROUND EARLY EVENING AND INTO WESTERN MINNESOTA BY LATE EVENING. A TORNADO WATCH IS IN EFFECT. ANOTHER WAVE OF THUNDERSTORMS WILL DEVELOP LATER TONIGHT AS A COLD FRONT MOVES INTO THE NORTHERN PLAINS. A LINE OF THUNDERSTORMS IS MOST LIKELY...WITH ACTIVITY AGAIN BECOMING SEVERE. DAMAGING WINDS WILL BE THE PRIMARY THREAT...BUT SOME HAIL AND EVEN AN ISOLATED TORNADO IS NOT OUT OF THE QUESTION. LOCALLY HEAVY RAIN WILL ALSO BE AN ISSUE...WITH MANY LOCATIONS RECEIVING STORM TOTAL RAINFALL AMOUNTS BETWEEN 1 AND 3 INCHES. THE POTENTIAL FOR FLASH FLOODING IS POSSIBLE WHERE SEVERAL THUNDERSTORMS PASS OVER THE SAME AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW STRONG TO SEVERE STORMS MAY CONTINUE INTO WEDNESDAY MORNING. THUNDERSTORMS ARE POSSIBLE ON SATURDAY...WITH THE POTENTIAL FOR A FEW STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND TONIGHT. JR/BB
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 3:40 PM CDT | Severe Thunderstorm Warning | FGF | Barnes | 65 min |
| Jul 13, 4:01 PM CDT | Tornado Warning | FGF | Barnes | 59 min |
| Jul 13, 4:56 PM CDT | Tornado Warning | FGF | Barnes, Cass, Ransom | 64 min |
| Jul 13, 5:11 PM CDT | Severe Thunderstorm Warning | FGF | Benson, Eddy, Ramsey | 64 min |
| Jul 13, 5:56 PM CDT | Tornado Warning | FGF | Cass, Ransom, Richland | 64 min |
| Jul 13, 6:56 PM CDT | Tornado Warning | FGF | Cass, Richland | 64 min |
Nearby
Flash Flood Warnings in North Dakota, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.